liu.seSearch for publications in DiVA
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
ON COUNTABLE FAMILIES OF SETS WITHOUT THE BAIRE PROPERTY
Linköping University, Department of Mathematics, Mathematics and Applied Mathematics. Linköping University, The Institute of Technology.
Linköping University, Department of Mathematics. Linköping University, The Institute of Technology.
National University of Rwanda, Rwanda .
2013 (English)In: Colloquium Mathematicum, ISSN 0010-1354, E-ISSN 1730-6302, Vol. 133, no 2, 179-187 p.Article in journal (Refereed) Published
Abstract [en]

We suggest a method of constructing decompositions of a topological space X having an open subset homeomorphic to the space (R-n , tau), where n is an integer greater than= 1 and tau is any admissible extension of the Euclidean topology of R-n (in particular, X can be a finite-dimensional separable metrizable manifold), into a countable family F of sets (dense in X and zero-dimensional in the case of manifolds) such that the union of each non-empty proper subfamily of F does not have the Baire property in X.

Place, publisher, year, edition, pages
Polskiej Akademii Nauk, Instytut Matematyczny (Polish Academy of Sciences, Institute of Mathematics) , 2013. Vol. 133, no 2, 179-187 p.
Keyword [en]
Vitali set; Baire property; admissible extension of a topology
National Category
Natural Sciences
Identifiers
URN: urn:nbn:se:liu:diva-103315DOI: 10.4064/cm133-2-4ISI: 000328741300004OAI: oai:DiVA.org:liu-103315DiVA: diva2:688351
Available from: 2014-01-16 Created: 2014-01-16 Last updated: 2017-12-06
In thesis
1. Families of Sets Without the Baire Property
Open this publication in new window or tab >>Families of Sets Without the Baire Property
2017 (English)Doctoral thesis, comprehensive summary (Other academic)
Abstract [en]

The family of sets with the Baire property of a topological space X, i.e., sets which differ from open sets by meager sets, has different nice properties, like being closed under countable unions and differences. On the other hand, the family of sets without the Baire property of X is, in general, not closed under finite unions and intersections. This thesis focuses on the algebraic set-theoretic aspect of the families of sets without the Baire property which are not empty. It is composed of an introduction and five papers.

In the first paper, we prove that the family of all subsets of ℝ of the form (C \ M) ∪ N, where C is a finite union of Vitali sets and M, N are meager, is closed under finite unions. It consists of sets without the Baire property and it is invariant under translations of ℝ. The results are extended to the space ℝn for n ≥ 2 and to products of ℝn with finite powers of the Sorgenfrey line.

In the second paper, we suggest a way to build a countable decomposition  of a topological space X which has an open subset homeomorphic to (ℝn, τ), n ≥ 1, where τ is some admissible extension of the Euclidean topology, such that the union of each non-empty proper subfamily of  does not have the Baire property in X. In the case when X is a separable metrizable manifold of finite dimension, each element of  can be chosen dense and zero-dimensional.

In the third paper, we develop a theory of semigroups of sets with respect to the union of sets. The theory is applied to Vitali selectors of ℝ to construct diverse abelian semigroups of sets without the Baire property. It is shown that in the family of such semigroups there is no element which contains all others. This leads to a supersemigroup of sets without the Baire property which contains all these semigroups and which is invariant under translations of ℝ. All the considered semigroups are enlarged by the use of meager sets, and the construction is extended to Euclidean spaces ℝn for n ≥ 2.

In the fourth paper, we consider the family V1(Q) of all finite unions of Vitali selectors of a topological group G having a countable dense subgroup Q. It is shown that the collection  is a base for a topology τ(Q) on G. The space (G, τ (Q)) is T1, not Hausdorff and hyperconnected. It is proved that if Q1 and Q2 are countable dense subgroups of G such that Q1 ⊆ Q2 and the factor group Q2/Q1 is infinite (resp. finite) then τ(Q1 τ(Q2) (resp. τ (Q1) ⊆ τ (Q2)). Nevertheless, we prove that all spaces constructed in this manner are homeomorphic.

In the fifth paper, we investigate the relationship (inclusion or equality) between the families of sets with the Baire property for different topologies on the same underlying set. We also present some applications of the local function defined by the Euclidean topology on R and the ideal of meager sets there.

Place, publisher, year, edition, pages
Linköping: Linköping University Electronic Press, 2017. 28 p.
Series
Linköping Studies in Science and Technology. Dissertations, ISSN 0345-7524 ; 1825
National Category
Computational Mathematics
Identifiers
urn:nbn:se:liu:diva-137074 (URN)10.3384/diss.diva-137074 (DOI)9789176855928 (ISBN)
Public defence
2017-05-30, Hörsal C:3, Campus Valla, Linköping, 10:15 (English)
Opponent
Supervisors
Available from: 2017-05-05 Created: 2017-05-04 Last updated: 2017-05-22Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Authority records BETA

Aigner, MatsTjatyrko, Vitalij A.Nyagahakwa, Venuste

Search in DiVA

By author/editor
Aigner, MatsTjatyrko, Vitalij A.Nyagahakwa, Venuste
By organisation
Mathematics and Applied MathematicsThe Institute of TechnologyDepartment of Mathematics
In the same journal
Colloquium Mathematicum
Natural Sciences

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 349 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf